Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Endocrinology Topics
|lightguide - Mon Oct 26, 2009 3:51 pm||
I feel like I'm going to black out sometimes. I crave carbs (not the complex ones), I have fatigue, and cold extremities. None of this was a problem until I started a new med lamotrigine.
|Dr.M.Aroon kamath - Mon Nov 02, 2009 10:36 am||
I sincerely hope you are using this medication (lamotrigine) under medical supervision.
This drug, a 'sodium channel blocker' is approved by FDA only for a handful of indications(such as partial seizures,seizures in 'Lennox-Gastaut syndrome', a very severe form of epilepsy & in Bipolar I disorder).
All fainting episodes may not be the "drop attacks" associated with 'Lennox-Gastaut syndrome'.
In this condition (as far as my knowledge goes), the person falls NOT due to 'black outs', but due to the spasms and disturbances in balance.
There are reports in the literature of studies on the use of this drug in cocaine abuse.
Also there are reports of abuse of this drug, perhaps due to the mistaken belief that this works better in epilepsy in general.
It is believed that women are more prone to side effects of this drug.
I must caution the public that this drug has very severe side effects and should not be used without strict medical supervision.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.